Relaxation of Periodic and Nonstandard Growth Integrals by Means of Two-Scale Convergence

  • Joel Fotso Tachago
  • Hubert Nnang
  • Elvira ZappaleEmail author


An integral representation result is obtained for the variational limit of the family of functionals \(\int _{\varOmega }f(\frac {x}{\varepsilon },D u)dx\), ε > 0, when the integrand f = f(x, v) is a Carathéodory function, periodic in x, convex in v and with nonstandard growth.



The first and the third author acknowledge the support of the Programme ICTP-INdAM research in pairs 2018. Joel Fotso Tachago thanks Dipartimento di Ingegneria Industriale at University of Salerno for its hospitality. Elvira Zappale is a member of GNAMPA-INdAM, whose support is gratefully acknowledged. This paper was written during a research stay of Joel Fotso Tachago at University of Salerno sponsored by ICTP-INdAM.


  1. [Ad75]
    Adams R. A., Sobolev spaces, Pure and Applied Mathematics, Vol. 65, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975, xviii+268.Google Scholar
  2. [Al94]
    Allaire, G., Two-scale convergence: a new method in periodic homogenization, Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. XII (Paris, 1991–1993), Pitman Res. Notes Math. Ser., 302, 1–14, Longman Sci. Tech., Harlow, 1994.Google Scholar
  3. [CiEtAl06]
    Cioranescu, D., Damlamian, A., and De Arcangelis, R., Homogenization of quasiconvex integrals via the periodic unfolding method., SIAM J. Math. Anal., 37, (2006),5,1435–1453.MathSciNetCrossRefGoogle Scholar
  4. [CiEtAl08]
    Cioranescu, D. Damlamian, A., and Griso G., The periodic unfolding method in homogenization, SIAM J. Math. Anal., 40, (2008), n. 4, 1585–1620.MathSciNetCrossRefGoogle Scholar
  5. [F0Nn12]
    Fotso Tachago, J., and Nnang, H. Two-scale convergence of integral functionals with convex, periodic and nonstandard growth integrands, Acta Appl. Math., 121, (2012), 175–196.MathSciNetCrossRefGoogle Scholar
  6. [FoZa03]
    Fonseca, I, and Zappale E., Multiscale relaxation of convex functionals, J. Convex Anal., 10,( 2003), n. 2, 325–350.Google Scholar
  7. [Ne]
    Neukamm, S. Ph.d DissertationGoogle Scholar
  8. [Ng89]
    Nguentseng, A general convergence result for a functional related to the theory of homogenization. SIAM J. Math. Anal. 20, (1989), 608–623.MathSciNetCrossRefGoogle Scholar
  9. [Vi06]
    Visintin, A. Towards a two-scale calculus, ESAIM Control Optim. Calc. Var., 12, (2006), n. 3, 371–397.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Joel Fotso Tachago
    • 1
    • 2
  • Hubert Nnang
    • 3
  • Elvira Zappale
    • 4
    Email author
  1. 1.Faculty of Sciences, Department of Mathematics and Computer SciencesUniversity of BamendaBambiliCameroon
  2. 2.Dipartimento di Ingegneria IndustrialeUniversitá degli Studi di SalernoFiscianoItaly
  3. 3.University of Yaoundé I and École Normale Supérieure de YaoundéYaoundeCameroon
  4. 4.Dipartimento di Ingegneria IndustrialeUniversitá degli Studi di SalernoFiscianoItaly

Personalised recommendations